Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Hastings, NE

March 28, 20124 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Mar 28, 2012, 2:15 PM CDT for 4 counties in Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 2:15 PM CDT (19:15 UTC)
Expired
Mar 28, 2012, 2:45 PM CDT
In force
30 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 123 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 2:40 PM CDTHAIL 0.25Holbrook, NETOWN COVERED IN PEA SIZED HAIL 1 INCH. SOME BIGGER HAIL STONES MIXED IN. SOME PORTIONS OF HWY SLICK DUE TO HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2656 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS53 KGID 281915
SVRGID
NEC065-073-083-137-281945-
/O.NEW.KGID.SV.W.0009.120328T1915Z-120328T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
215 PM CDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 245 PM CDT

* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  HOLBROOK TO 7 MILES NORTH OF OXFORD...AND MOVING NORTH AT 10 MPH.

  AT 150 PM 1 INCH HAIL WAS REPORTED IN HOLBROOK WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN FURNAS...SOUTHERN GOSPER AND
  SOUTHWESTERN PHELPS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 9999 4046 9999 4047 9952 4029 9955
      4027 10006 4044 10009
TIME...MOT...LOC 1915Z 195DEG 10KT 4032 10002 4036 9961
WIND...HAIL <50MPH 1.00IN

$$

JCB
1 follow-up statement
840 
WWUS53 KGID 281932
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
232 PM CDT WED MAR 28 2012

NEC083-281941-
/O.CAN.KGID.SV.W.0009.000000T0000Z-120328T1945Z/
HARLAN NE-
232 PM CDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARLAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4044 9999 4046 9999 4047 9952 4035 9955
      4035 9963 4033 9963 4030 10002 4044 10009
TIME...MOT...LOC 1931Z 195DEG 10KT 4036 10001 4040 9959

$$

NEC065-073-137-281945-
/O.CON.KGID.SV.W.0009.000000T0000Z-120328T1945Z/
FURNAS NE-GOSPER NE-PHELPS NE-
232 PM CDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PHELPS...SOUTHERN GOSPER AND NORTHEASTERN FURNAS COUNTIES UNTIL 245
PM CDT...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLBROOK TO 7
MILES WEST OF ATLANTA...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN GOSPER AND SOUTHWESTERN PHELPS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 9999 4046 9999 4047 9952 4035 9955
      4035 9963 4033 9963 4030 10002 4044 10009
TIME...MOT...LOC 1931Z 195DEG 10KT 4036 10001 4040 9959
WIND...HAIL <50MPH 1.00IN

$$

JCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:07 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 28, 1:07 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
107 PM CDT WED MAR 28 2012

.AVIATION...18Z TAF. MAIN FORECAST CONCERNS FOR THIS TAF PERIOD
LIE WITH PRECIPITATION CHANCES THIS AFTERNOON...AND POTENTIAL FOR
FOG LATER TONIGHT. THE TERMINAL IS SET UP ON THE NORTH SIDE OF A
WARM FRONTAL BOUNDARY DRAPED ACROSS KS...AND EXPECTING THE
CURRENT E/SE WINDS TO REMAIN THAT WAY THROUGH MOST OF THE TAF
PERIOD. MAIN UNCERTAINTY WITH WINDS COMES LATE IN THE PERIOD WHEN
A SURFACE COLD FRONT APPROACHES FROM THE WEST...WHICH WILL BRING
MORE VARIABLE WINDS. EXPECTING AT THIS POINT THAT
SHOWERS AND THUNDERSTORMS WHICH WILL CONTINUE THIS AFTERNOON AND
EVENING WILL REMAIN SOUTH OF THE TERMINAL...SO KEPT MENTION OUT OF
THE TAF...BUT IT IS SOMETHING THAT WILL BE MONITORED.
TONIGHT/EARLY TOM MORNING...MODELS/GUIDANCE CONTINUE TO SHOW THE
POTENTIAL FOR FOG DEVELOP AND KEPT MVFR MENTION GOING.

&&

PREV DISCUSSION... /ISSUED 405 AM CDT WED MAR 28 2012/

SHORT TERM...THROUGH 12Z SATURDAY. OVERNIGHT UPPER AIR ANALYSIS
INDICATES QUASI-ZONAL FLOW ACROSS MUCH OF THE CONUS...ALTHOUGH
UPPER LEVEL FLOW IS BEGINNING TO TURN MORE SOUTHWESTERLY ACROSS
THE WESTERN CONUS AS A TROUGH APPROACHES FROM THE PACIFIC. MID AND
UPPER LEVEL JET ENERGY REMAINS FAIRLY WEAK ACROSS MUCH OF THE
CONUS AS WELL...BUT THERE IS A MID LEVEL JET STREAK OF AROUND
80KTS OVER THE UPPER MISSISSIPPI VALLEY...AND ANOTHER MID LEVEL
JET STREAK OF 60-70KTS MOVING INTO THE PACIFIC NORTHWEST. ALL THAT
BEING SAID...TROPOSPHERIC FLOW REMAINS RELATIVELY WEAK OVER THE
CENTRAL PLAINS...WITH SOUNDING DATA FROM LBF INDICATING NEARLY
UNIDIRECTIONAL FLOW...WITH MAX WINDS OF AROUND 70KTS EXISTING
BETWEEN 200MB AND 300MB. WATER VAPOR IMAGERY INDICATES INCREASING
MID LEVEL MOISTURE INFILTRATING THE WESTERN CONUS AHEAD OF THE
PACIFIC UPPER LEVEL TROUGH...WITH SOME OF THIS MID LEVEL MOISTURE
BEGINNING TO INFILTRATE PORTIONS OF THE CENTRAL HIGH PLAINS IN THE
FORM OF CIRRUS. AT THE SURFACE A STATIONARY FRONT IS NOTED
EXTENDING ACROSS MUCH OF KANSAS AND AS OF 08Z WAS LOCATED FROM
NEAR KLBL...TO NEAR KGBD...TO NEAR KTOP. LOCATIONS TO THE
NORTHWEST OF THIS FRONT...INCLUDING OUR CWA...CONTINUE TO OBSERVE
LIGHT SURFACE WINDS...WITH LOCATIONS FARTHER SOUTHEAST OBSERVING
A MORE ESTABLISHED SOUTH/SOUTHEASTERLY LOW LEVEL WIND FIELD.

GUIDANCE SUGGESTS THE STATIONARY FRONT OVER KANSAS WILL LIFT NORTH
TODAY...WITH LOW LEVEL RETURN FLOW AND WAA INFILTRATING MUCH OF OUR
CWA THROUGH THE DAY. ISENTROPIC UPGLIDE AND SATURATION ALONG THE
300-305K SURFACES WILL RESULT AND SPREAD ACROSS MUCH OF OUR SOUTHERN
AND CENTRAL CWA THROUGH THE AFTERNOON HOURS. 11U-3.9U SATELLITE
IMAGERY INDICATES THIS ISENTROPIC UPGLIDE AND SATURATION IS
ALREADY COMMENCING ACROSS PORTIONS OF SOUTHERN AND CENTRAL KANSAS
WHERE STRATUS HAS BEEN DEVELOPING SINCE 04Z. IN ADDITION TO THIS
LOW LEVEL THERMAL ADVECTION...GUIDANCE ALSO SUGGESTS A SUBTLE MID
LEVEL PERTURBATION WILL ADVANCE EAST FROM THE CENTRAL ROCKY
MOUNTAIN RANGE TODAY...LIKELY PUSHING ACROSS THE SOUTHERN HALF OF
OUR CWA BETWEEN 18Z AND 00Z. MID LEVEL THERMAL ADVECTION AHEAD OF
THIS PERTURBATION...WORKING IN CONCERT WITH THE AFOREMENTIONED LOW
LEVEL THERMAL ADVECTION...MAY PROVIDE ENOUGH OMEGA FOR
PRECIPITATION PRODUCTION ACROSS PORTIONS OF OUR CWA LATER TODAY.
THIS IS ALSO SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL
GFS...EC AND SREF-MEAN WHICH ALL INDICATE PRECIPITATION WILL BE
REALIZED ACROSS OUR KANSAS COUNTIES AND PERHAPS OUR EXTREME
SOUTHERN NEBRASKA COUNTIES. THE 00Z 4KM WRF-NMM ALSO SUPPORTS
THIS...WITH SIMULATED REFLECTIVITY FIELDS INDICATING CONVECTIVE
ACTIVITY INITIATING OVER NORTH CENTRAL KANSAS LATE THIS MORNING
BEFORE SPREADING IN AERIAL COVERAGE ACROSS MUCH OF THE REST OF
CENTRAL KANSAS AND EXTREME SOUTHERN CENTRAL NEBRASKA. GIVEN ALL
THIS...WENT AHEAD AND INCREASED POPS INTO THE CHANCE CATEGORY
ACROSS MUCH OF OUR KANSAS COUNTIES...AND SPREAD SLIGHT CHANCE POPS
A LITTLE FARTHER NORTH INTO SOUTH CENTRAL NEBRASKA THROUGH THIS
AFTERNOON. LOW LEVEL MOISTURE RETURN AND INCREASING MID LEVEL
LAPSE RATES AHEAD OF THE MID LEVEL PERTURBATION WILL HELP PROMOTE
AFTERNOON 0-1KM MLCAPE VALUES OF AROUND 1500J/KG ACROSS THE NORTH
CENTRAL KANSAS...PER THE NAM AND OPERATIONAL GFS. THE DEVELOPMENT
OF A SUBTLE MID LEVEL JET STREAK OVER PORTIONS OF NORTHERN KANSAS
WILL ALSO HELP PROMOTE AFTERNOON DEEP LAYER SHEAR VALUES OF
30-40KTS. GIVEN ALL THIS...WILL CONTINUE THE MENTION OF SEVERE
WEATHER CHANCES IN THE HWO...PRIMARILY ACROSS NORTH CENTRAL
KANSAS. CONVECTION SHOULD MOVE OF TO OUR EAST/SOUTHEAST AFTER 00Z
THIS EVENING AS THE MID LEVEL PERTURBATION ALSO EXITS THE AREA.
THIS SHOULD LEAD TO MOSTLY DRY CONDITIONS ACROSS OUR CWA TONIGHT
BEFORE ANOTHER ROUND OF PRECIPITATION INFILTRATES THE AREA DURING
THE DAY THURSDAY.

GUIDANCE CONTINUES TO SUGGEST A STRONGER MID LEVEL SHORT WAVE WILL
PUSH ACROSS THE CENTRAL AND NORTHERN PLAINS DURING THE DAY
THURSDAY...WITH MID LEVEL THERMAL ADVECTION AHEAD OF THE TROUGH AXIS
LIKELY PROMOTING PRECIPITATION PRODUCTION ACROSS MUCH OF OUR AREA BY
LATE THURSDAY MORNING. CHANCES FOR PRECIPITATION WILL THEN CONTINUE
INTO THE AFTERNOON BEFORE THE MID LEVEL SHORT WAVE DEPARTS TO THE
EAST...THUS BRINGING AN END TO THE PRECIPITATION BY THURSDAY
EVENING. AN ASSOCIATED LOW LEVEL BAROCLINIC ZONE IS ALSO EXPECTED TO
SWEEP ACROSS THE AREA DURING THE DAY THURSDAY. LOCATIONS STILL OUT
AHEAD OF THIS LOW LEVEL BAROCLINIC ZONE WILL CONTINUE TO OBSERVE
INCREASED LOW LEVEL MOISTURE AND RESULTANT INCREASED LEVELS OF
INSTABILITY...WITH LOCATIONS FARTHER WEST OBSERVING A MUCH DRIER
LOW LEVEL AIRMASS AND RESULTANT DECREASED INSTABILITY. THE
NAM...OPERATIONAL GFS AND EC ALL SUGGEST 0-1KM MLCAPE VALUES OF
1000-2000J/KG WILL BE OBSERVED OUT AHEAD OF THE BOUNDARY...WITH
DEEP LAYER SHEAR GENERALLY IN THE 30-40KT RANGE. SO THE BIG
QUESTION REMAINS...WHERE EXACTLY DOES THE LOW LEVEL BAROCLINIC
ZONE POSITION ITSELF BY EARLY TO MID AFTERNOON AS DEEP CONVECTION
BEGINS TO INITIATE? THE NAM AND OPERATIONAL GFS ARE IN PRETTY GOOD
AGREEMENT...SUGGESTING THE SURFACE FRONT WILL BE ORIENTED FROM
NORTH TO SOUTH VERY CLOSE TO HIGHWAY 281 AT 18Z THURSDAY...AND
THROUGH THE ENTIRE CWA BY 00Z THAT EVENING. THE EC REMAINS A TAD
SLOWER...SUGGESTING THE SURFACE FRONT WILL HAVE JUST ENTERED OUR
WESTERN CWA AT 18Z...AND WILL NEAR OUR EAST/SOUTHEAST BY 00Z.
OBVIOUSLY THE EC SOLUTION SUGGESTS OUR CHANCES FOR SEVERE WEATHER
ARE LITTLE HIGHER THAN THE NAM AND OPERATIONAL GFS...BUT CONSENSUS
FROM ALL THREE MODELS SUGGEST THE EASTERN HALF OF OUR CWA WILL
SEE THE GREATEST THREAT OF OBSERVING SEVERE WEATHER AND GIVEN
THIS...WILL GO AHEAD AND CONTINUE OUTLOOKING LOCATIONS EAST OF
HIGHWAY 281 FOR SEVERE WEATHER ON THURSDAY.

FINALLY...LOW LEVEL RETURN FLOW AND MOISTURE FLUX INTO THE AREA WILL
LIKELY PROMOTE A SATURATED BOUNDARY LAYER BY SUNRISE THURSDAY...WITH
NUMERICAL GUIDANCE SUGGESTING SEVERAL LOCATIONS ACROSS OUR WEST AND
SOUTH WILL SEE SIGNIFICANT VISIBILITY RESTRICTIONS IN FOG. WILL
CONTINUE MENTIONING RESTRICTED VISIBILITIES IN THE GRIDS AND HWO FOR
THURSDAY MORNING AS A RESULT.

LONG TERM...STARTING 12Z SATURDAY...SHORT WAVE RIDGING WILL BE THE
DOMINANT WEATHER FEATURE TO BEGIN THE EXTENDED PERIODS AS TROUGH OF
LOW PRESSURE TRACKS ACROSS THE WESTERN STATES. THIS WILL RESULT IN A
NICE START TO THE UPCOMING WEEKEND...WITH DRY WEATHER AND VERY WARM
TEMPERATURES EXPECTED AS A RESULT. 00Z GUIDANCE CAME IN WITH
FORECAST HIGH TEMPERATURES IN THE MID TO UPPER 80S ACROSS THE TRI
CITIES SATURDAY...WHICH WOULD MARK THE WARMEST DAY OF THE YEAR THUS
FAR...AND WOULD ALSO BE A FITTING END TO WHAT HAS BEEN A VERY WARM
MONTH OF MARCH. HOWEVER...WITH SOME DISCREPANCY IN THE STRENGTH AND
TIMING OF THE AFOREMENTIONED TROUGH...DID NOT GO QUITE SO
WARM...WITH LOWER 80S CURRENTLY FORECAST TO CLOSE OUT THE MONTH.

FOR SUNDAY...EXPECT CONTINUED UNSEASONABLY WARM TEMPERATURES TO
PERSIST ACROSS THE CENTRAL PLAINS AS THE NEXT UPPER LEVEL SHORT WAVE
CROSSES THE ROCKIES AND HELPS PUSH A COLD FRONT ACROSS THE LOCAL
AREA SUNDAY NIGHT THROUGH MONDAY MORNING. WITH SOME WEAK INSTABILITY
AND WARM TEMPERATURES AHEAD OF THIS FRONT...KEPT SOME SMALL CHANCES
FOR THUNDERSTORM ACTIVITY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA
SUNDAY NIGHT...WITH A TRANSITION BACK TO COOLER TEMPERATURES AND DRY
WEATHER EXPECTED FOR MONDAY. WHILE THE AIRMASS BEHIND THIS FRONT
DOES NOT APPEAR AS COLD A YESTERDAY AT THIS TIME...850 MB TEMPS DROP
TO BETWEEN 0-4C ACROSS THE LOCAL AREA IN BOTH THE EC AND GFS...AND
MAY SEE AFTERNOON TEMPERATURES STRUGGLE TO CLIMB INTO THE LOWER 60S
IN SPOTS. THEREAFTER...CONTINUED NEAR SEASONAL TEMPERATURES AND DRY
WEATHER IS ANTICIPATED TO FINISH OUT THE CURRENT FORECAST PERIOD AS A
PROGRESSIVE ZONAL FLOW...WITH WEAK DISTURBANCES PASSING BY TO THE
NORTH...ESTABLISHES ITSELF ACROSS THE LOCAL AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...ADO
SHORT...BRYANT
LONG...ROSSI
Hazardous weather outlook, Mar 28, 12:48 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1248 PM CDT WED MAR 28 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1248 PM CDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS CHANCES WILL CONTINUE THIS AFTERNOON THROUGH EARLY
THIS EVENING ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF
SOUTH CENTRAL NEBRASKA GENERALLY SOUTH OF INTERSTATE 80. SEVERE
STORMS WILL BE POSSIBLE...MAINLY ACROSS NORTH CENTRAL KANSAS AND
PORTIONS OF SOUTH CENTRAL NEBRASKA...SOUTH OF HIGHWAY 6. HAIL UP
TO THE SIZE OF QUARTERS...THUNDERSTORM WIND GUSTS TO AROUND 60
MPH...AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE.

THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT ACROSS MUCH OF SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...HOWEVER SEVERE WEATHER
IS NOT EXPECTED AFTER 9 PM.

AREAS OF FOG ARE EXPECTED TO OVERTAKE MUCH OF THE OUTLOOK AREA
AFTER MIDNIGHT TONIGHT. VISIBILITY RESTRICTIONS OF LESS THAN ONE MILE
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FOG WILL REMAIN POSSIBLE OVER THE OUTLOOK AREA THROUGH 10 AM
THURSDAY...WITH VISIBILITY RESTRICTIONS OF LESS THAN ONE MILE
POSSIBLE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY INTO THURSDAY NIGHT. SEVERE THUNDERSTORMS WILL BE
POSSIBLE THURSDAY AFTERNOON AND EVENING FOR LOCATIONS GENERALLY EAST OF
HIGHWAY 281. HAIL UP TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND
GUSTS TO AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS.

FINALLY...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF SOUTH
CENTRAL NEBRASKA...AHEAD OF AN APPROACHING COLD FRONT...SUNDAY
NIGHT. AT THIS TIME...IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL KANSAS AND
PORTIONS OF SOUTH CENTRAL NEBRASKA...MAINLY SOUTH OF HIGHWAY
6...THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Mar 28, 1:34 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 PM CDT WED MAR 28 2012

NEZ082-281915-
FURNAS NE-
134 PM CDT WED MAR 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FURNAS COUNTY UNTIL 215
PM CDT...

AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HENDLEY...OR 27 MILES NORTH OF
NORTON...MOVING NORTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLBROOK...
  ARAPAHOE...
  EDISON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4035 10005 4035 9973 4016 9987 4019 10009
TIME...MOT...LOC 1833Z 199DEG 6KT 4023 9995

JCB
Local storm report, Mar 28, 2:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
201 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             3 W OXFORD              40.25N 99.69W
03/28/2012  E1.00 INCH       FURNAS             NE   PUBLIC

&&

PBEDA
Local storm report, Mar 28, 2:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
209 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 W EDISON              40.28N 99.79W
03/28/2012  E0.25 INCH       FURNAS             NE   PUBLIC

&&

PBEDA
Local storm report, Mar 28, 2:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
214 PM CDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             HOLBROOK                40.30N 100.01W
03/28/2012  E1.00 INCH       FURNAS             NE   FIRE DEPT/RESCUE

            FIELD COVERED IN HAIL. PEA TO NICKLE SIZED WITH QUARTER
            SIZED MIXED IN.

&&

PBEDA

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 1:34 PM CDTSpecial Weather StatementGIDFurnas41 min
Mar 28, 1:50 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps25 min
Mar 28, 2:44 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper31 min
Mar 28, 2:46 PM CDTSpecial Weather StatementGIDPhelps29 min
Mar 28, 3:14 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper31 min
Mar 28, 3:29 PM CDTSevere Thunderstorm WarningGIDGosper31 min
Mar 28, 3:41 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper34 min
Mar 28, 3:46 PM CDTAreal Flood AdvisoryGIDFurnas, Gosper63 min
Mar 28, 4:00 PM CDTSevere Thunderstorm WarningGIDGosper45 min
Mar 28, 4:16 PM CDTSpecial Weather StatementGIDGosper29 min
Mar 28, 4:25 PM CDTFlash Flood WarningGIDFurnas, Gosper6 hr
Mar 28, 4:45 PM CDTSevere Thunderstorm WarningGIDGosper30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.